Alert archive / Montana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 51, NWS Great Falls, MT

June 26, 2012Hill County, Liberty County, Toole County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Jun 26, 2012, 7:39 AM MDT for Hill County, Liberty County, Toole County, Montana. It was in force for 66 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2012, 7:39 AM MDT (13:39 UTC)
Expired
Jun 26, 2012, 8:45 AM MDT
In force
66 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon

Counties Hill County, MT, Liberty County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 158 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 8:00 AM MDTTSTM WND DMGJoplin, MTROOFS BLOWN OFF OF HOMES...POWER POLES DOWN...TREES DOWN.
Jun 26, 8:00 AM MDTHAIL 1.7520 Ne Joplin, MT
Jun 26, 8:15 AM MDTTSTM WND GST 6017 N Hingham, MTHOLES IN SIDING AND WINDOW BROKEN OUT OF HOUSE DUE TO WIND DRIVEN HAIL. POWER WENT OUT DURING THE STORM.
Jun 26, 8:15 AM MDTHAIL 1.2517 N Hingham, MTHOLES IN SIDING AND WINDOW BROKEN OUT OF HOUSE DUE TO WIND DRIVEN HAIL. POWER WENT OUT DURING THE STORM.
Jun 26, 8:25 AM MDTHAIL 0.8824 N Gildford, MTNICKLE SIZED HAIL AND WINDS OF 40 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 1.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2012-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1099 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2012-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1099 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
481 m²/s²
Significant tornado parameter
0.0
Supercell composite
20.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

458 
WUUS55 KTFX 261339
SVRTFX
MTC041-051-101-261445-
/O.NEW.KTFX.SV.W.0051.120626T1339Z-120626T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
739 AM MDT TUE JUN 26 2012

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HILL COUNTY IN NORTH CENTRAL MONTANA...
  NORTHERN LIBERTY COUNTY IN NORTH CENTRAL MONTANA...
  THIS INCLUDES THE CITY OF CHESTER...
  NORTHEASTERN TOOLE COUNTY IN NORTH CENTRAL MONTANA...

* UNTIL 845 AM MDT

* AT 734 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES NORTHWEST OF CHESTER...MOVING NORTHEAST
  AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE CHESTER...INVERNESS AND JOPLIN.

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH
THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4901 10985 4843 11081 4849 11142 4900 11130
TIME...MOT...LOC 1339Z 206DEG 34KT 4863 11106

$$

NL
3 follow-up statements
368 
WWUS55 KTFX 261404
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
804 AM MDT TUE JUN 26 2012

MTC101-261415-
/O.CAN.KTFX.SV.W.0051.000000T0000Z-120626T1445Z/
TOOLE MT-
804 AM MDT TUE JUN 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TOOLE COUNTY IS
CANCELLED...

LAT...LON 4901 10985 4857 11062 4864 11113 4900 11109
TIME...MOT...LOC 1405Z 206DEG 34KT 4883 11083

$$

MTC041-051-261445-
/O.CON.KTFX.SV.W.0051.000000T0000Z-120626T1445Z/
HILL MT-LIBERTY MT-
804 AM MDT TUE JUN 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM MDT
FOR NORTHEASTERN LIBERTY AND NORTHWESTERN HILL COUNTIES...

AT 802 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER NORTHEASTERN LIBERTY COUNTY...OR 21 MILES NORTH OF
CHESTER...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4901 10985 4857 11062 4864 11113 4900 11109
TIME...MOT...LOC 1405Z 206DEG 34KT 4883 11083

$$

NL
320 
WWUS55 KTFX 261422
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
822 AM MDT TUE JUN 26 2012

MTC041-051-261445-
/O.CON.KTFX.SV.W.0051.000000T0000Z-120626T1445Z/
HILL MT-LIBERTY MT-
822 AM MDT TUE JUN 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM MDT
FOR EXTREME NORTHEASTERN LIBERTY AND NORTHWESTERN HILL COUNTIES...

AT 820 AM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED OVER EXTREME NORTHWESTERN HILL COUNTY...OR 33 
MILES NORTH OF CHESTER...MOVING NORTHEAST AT 40 MPH.

THIS STORM HAS A HISTORY OF PRODUCING HAIL TO THE SIZE OF QUARTERS.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4901 10985 4878 11032 4884 11068 4899 11079
TIME...MOT...LOC 1422Z 206DEG 34KT 4897 11072

$$

NL
006 
WWUS55 KTFX 261441
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
841 AM MDT TUE JUN 26 2012

MTC041-051-261451-
/O.EXP.KTFX.SV.W.0051.000000T0000Z-120626T1445Z/
HILL MT-LIBERTY MT-
841 AM MDT TUE JUN 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN LIBERTY
AND NORTHWESTERN HILL COUNTIES WILL EXPIRE AT 845 AM MDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...THUS THE
WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4901 10985 4878 11032 4884 11068 4899 11079
TIME...MOT...LOC 1441Z 206DEG 34KT 4913 11060

$$

NL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:40 AM MDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 26, 5:40 AM MDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
540 AM MDT TUE JUN 26 2012

AVIATION SECTION UPDATED

.DISCUSSION...
TUESDAY THROUGH THURSDAY...AN ACTIVE CONVECTION PERIOD CONTINUE
EARLY INTO THE MORNING TUESDAY AHEAD OF A PACIFIC WEATHER SYSTEM
WITH AN ASSOCIATED COLD FRONT THAT WILL MOVE THROUGH THE AREA
TUESDAY AFTERNOON. AHEAD OF THE COLD FRONT GUSTY WINDS WILL
DEVELOP AND INCREASE IN SPEED STARTING IN SOUTHWEST MONTANA AND
CONTINUING ACROSS CENTRAL AND NORTH CENTRAL MONTANA BY MID DAY.
CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AHEAD OF THE FRONT
AND ANOTHER RED FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER
ZONES 110...111...118 AND MEAGHER COUNTY IN FIRE WEATHER ZONE
117. FERGUS COUNTY AND JUDITH BASIN COUNTY WILL ALSO BE CLOSELY
MONITORED...BUT CURRENTLY FIRE WEATHER CONDITIONS APPEAR TO REMAIN
SLIGHTLY BELOW RED FLAG CRITERIA DUE TO THE THE HIGHER DEW POINTS
AHEAD OF THE FRONT. TEMPERATURES WILL BE LIMITED TODAY TO A
MAXIMUM VALUES AHEAD OF THE COLD FRONT...WITH COOLER TEMPERATURES
PERSISTING BEHIND THE FRONT. A HIGH WIND WATCH REMAINS IN EFFECT
FOR THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY FOR
TUESDAY AFTERNOON AND EVENING. WEDNESDAY WILL BE ANOTHER GUSTY
DAY ACROSS THE AREA HOWEVER THE COOLER TEMPERATURES SHOULD ALLOW
THE HUMIDITY VALUES TO STAY HIGH ENOUGH TO AVOID ANOTHER ROUND OF
RED FLAG WARNINGS. WITH THE OVERALL PATTERN OF NEAR ZONAL
FLOW FROM THE PACIFIC OFF THE OREGON COAST TEMPERATURES WILL
CONTINUE TO REMAIN SLIGHTLY COOLER THAN SEASONAL AVERAGES
WEDNESDAY AND THURSDAY... CONDITIONS WILL ALSO REMAIN RELATIVELY
DRY ON WEDNESDAY AND THURSDAY WITH PRECIPITATION LIMITED TO THE
ROCKY MOUNTAIN FRONT AND OTHER HIGH TERRAIN. A WEAK SHORTWAVE HIGH
PRESSURE RIDGE WILL BUILD INTO THE AREA THURSDAY...FURTHER
LIMITING PRECIPITATION. SUK

THURSDAY NIGHT THROUGH TUESDAY...EXTENDED PERIOD BEGINS WITH DRY
CONDITIONS AS UPPER LEVEL RIDGE AXIS MOVES FROM THE CONTINENTAL
DIVIDE TO ERN MT LATE THURS INTO FRI.  A WEAK DISTURBANCE TRACKS
ACROSS SRN ALB/SASK FRI AFTN/EVE BRINGING SOME CLOUDS ACROSS THE
HILINE AND CENTRAL MT BUT PRECIP DOES NOT APPEAR LIKELY OTHER THAN A
FEW SHOWERS ALONG THE ROCKY MTN FRONT.  HIGH PRESSURE RIDGING
REDEVELOPS ACROSS OUR REGION FOR THE WEEKEND BRINGING MOSTLY DRY
CONDITIONS UNTIL SUN EVE.  AT THAT POINT A PACIFIC SHORTWAVE TROF
AND ASSOCIATED SURFACE COLD FRONT PUSH IN FROM THE WEST PRODUCING
SCATTERED SHOWERS AND THUNDERSTORMS INTO EARLY MON MORNING.  THE
SYSTEM SHOULD MAKE STEADY EASTWARD PROGRESS ON MON WITH A FEW
LINGERING SHOWERS POSSIBLE ALONG THE HILINE.  DRY CONDITIONS RETURN
ON TUES UNDER WEST-SOUTHWEST FLOW ALOFT.  HIGH TEMPERATURES WILL BE
IN THE LOW 80S OVER THE CENTRAL AND NORTH CENTRAL COUNTIES WITH
UPPER 80S TO LOW 90S EXPECTED OVER THE SOUTHWEST VALLEYS FROM FRI
THRU SUN.  THE COLD FRONT ARRIVING SUN NIGHT WILL DECREASE TEMPS
BACK INTO THE UPPER 70S TO LOW 80S FOR MON AND TUES.
WARANAUSKAS

&&

.AVIATION...
UPDATED 1140Z.
VERY UNCHARACTERISTIC MOIST AND UNSTABLE CONDITIONS CONTINUE ACROSS
NORTH CENTRAL MT THIS MORNING...PRODUCING ISOLATED STRONG TO SEVERE
THUNDERSTORMS FROM NORTH OF KGTF TO THE US/CAN BORDER. CONVECTIVE
ACTIVITY SHOULD MOVE OUT OF THE AREA LATER THIS MORNING AND REGION
WILL SEE BRIEF PERIOD OF RELATIVELY QUIET CONDITIONS BEFORE A STRONG
FRONT BARRELS OVER THE CONTINENTAL DIVIDE EARLY THIS AFTN AND BRINGS
STRONG WINDS ACROSS THE REGION WITH WIDESPREAD GUSTS OF 35 TO 45 KTS
LASTING INTO EARLY EVENING.  THERE IS A CHANCE ADDITIONAL STORMS
COULD DEVELOP WITH FRONTAL PASSAGE BUT STORM GROWTH SHOULD BE OFFSET
BY THE STRONG WINDS AND MUCH DRIER AIRMASS BEHIND THE FRONT.
WARANAUSKAS

&&

.FIRE WEATHER...
RED FLAG WARNINGS REMAIN IN EFFECT FOR ZONE 118 AND MEAGHER COUNTY
IN ZONE 117 FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES AHEAD OF
THE FRONTAL PASSAGE...FROM 10 AM MDT UNTIL 9 PM MDT TUESDAY. SUK

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  74  48  73  48 /  30  10  10   0
CTB  64  46  67  44 / 100  40  10   0
HLN  80  48  75  48 /  20  10   0   0
BZN  82  40  77  42 /  10   0   0   0
WEY  68  38  71  39 /   0   0   0   0
DLN  75  40  76  44 /  10   0   0   0
HVR  81  49  74  46 /  20  20  10   0
LWT  83  44  70  45 /  10   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM THIS AFTERNOON THROUGH THIS EVENING EASTERN
GLACIER...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY
MOUNTAIN FRONT.

RED FLAG WARNING FROM 10 AM THIS MORNING TO MIDNIGHT MDT TONIGHT
GALLATIN...MADISON...MEAGHER.

RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING
BEAVERHEAD.

RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM MDT THIS
EVENING BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS AND
CLARK...JEFFERSON.

&&

SHORT TERM...SUK
LONG TERM...WARANAUSKAS
AVIATION...WARANAUSKAS

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 26, 5:43 AM MDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
543 AM MDT TUE JUN 26 2012

MTZ008-014-015-052>055-271145-
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-MEAGHER-GALLATIN-
543 AM MDT TUE JUN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 10 AM THIS MORNING THROUGH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ009-010-048-271145-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
543 AM MDT TUE JUN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WATCH IS IN EFFECT FOR THE SOUTHERN ROCKY MOUNTAIN
FRONT AND EASTERN GLACIER COUNTY FROM 4 PM THROUGH MIDNIGHT
TONIGHT.

A HIGH WIND WARNING IS IN EFFECT FOR THE NORTHERN ROCKY MOUNTAIN
FRONT FROM 4 PM TROUGH MIDNIGHT.

A FEW STRONG OR POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS
THIS MORNING AND EARLY AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF STRONG WINDS...HEAVY RAIN...OR HAIL ARE APPRECIATED..

MTZ011>013-044>047-049>051-271145-
HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
EASTERN TETON-JUDITH BASIN-FERGUS-
543 AM MDT TUE JUN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG OR POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS
THIS MORNING AND EARLY AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF STRONG WINDS...HEAVY RAIN...OR HAIL ARE APPRECIATED.

In the hours before

Local storm report, Jun 26, 5:53 AM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
553 AM MDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 AM     HAIL             8 WSW FAIRFIELD         47.58N 112.15W
06/26/2012  M1.25 INCH       TETON              MT   TRAINED SPOTTER

            QUARTER SIZED HAIL WITH A FEW THE SIZE OF HALF DOLLARS.

&&

NJL
Special weather statement, Jun 26, 6:23 AM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
623 AM MDT TUE JUN 26 2012

MTZ010-044-046-261315-
EASTERN GLACIER MT-EASTERN PONDERA MT-TOOLE MT-
623 AM MDT TUE JUN 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PONDERA...NORTHEASTERN
GLACIER AND NORTHWESTERN TOOLE COUNTIES UNTIL 715 AM MDT...

AT 618 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF CUT BANK...MOVING NORTHEAST AT
45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CUT BANK...KEVIN...
SUNBURST...ETHRIDGE AND SANTA RITA.

LAT...LON 4899 11231 4898 11170 4833 11212 4845 11250
TIME...MOT...LOC 1223Z 204DEG 39KT 4854 11226
Local storm report, Jun 26, 6:32 AM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
632 AM MDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     HAIL             14 S INVERNESS          48.36N 110.74W
06/26/2012  M0.70 INCH       HILL               MT   TRAINED SPOTTER

            HAIL COVERING THE GROUND WITH A FEW AS BIG AS DIMES.

&&

NJL
Special weather statement, Jun 26, 6:34 AM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
634 AM MDT TUE JUN 26 2012

MTZ011-261315-
HILL MT-
634 AM MDT TUE JUN 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR HILL COUNTY UNTIL 715 AM MDT...

AT 630 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF INVERNESS...OR 20 MILES
EAST OF CHESTER...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
   RUDYARD...
   HINGHAM...
   GILDFORD...
   KREMLIN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4887 11068 4872 10978 4833 11052 4844 11075
TIME...MOT...LOC 1234Z 222DEG 28KT 4846 11052

NL
Special weather statement, Jun 26, 6:34 AM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
634 AM MDT TUE JUN 26 2012

MTZ013-044>046-049-261315-
CHOUTEAU MT-EASTERN PONDERA MT-EASTERN TETON MT-LIBERTY MT-TOOLE MT-
634 AM MDT TUE JUN 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PONDERA...
NORTHEASTERN TETON...SOUTHEASTERN TOOLE...SOUTHWESTERN LIBERTY AND
NORTHWESTERN CHOUTEAU COUNTIES UNTIL 715 AM MDT...

AT 630 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF THE KNEES...OR 24 MILES EAST
OF CONRAD...MOVING NORTH AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LOTHAIR...DEVON AND
GALATA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4853 11147 4843 11100 4797 11135 4798 11179
TIME...MOT...LOC 1235Z 195DEG 31KT 4813 11141
Local storm report, Jun 26, 7:35 AM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
735 AM MDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     HAIL             7 ESE LEDGER            48.22N 111.69W
06/26/2012  M1.00 INCH       PONDERA            MT   TRAINED SPOTTER

            QUARTER SIZED HAIL AND 0.08 INCHES OF RAINFALL.

&&

NJL

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:15 PM MDTSpecial Weather StatementTFXPetroleum45 min
Jun 25, 6:22 PM MDTSevere Thunderstorm WarningTFXGlacier, Pondera, Toole38 min
Jun 25, 6:31 PM MDTSevere Thunderstorm WarningTFXGlacier, Pondera, Teton44 min
Jun 25, 7:09 PM MDTSpecial Weather StatementTFXPondera51 min
Jun 25, 7:10 PM MDTSpecial Weather StatementTFXPondera50 min
Jun 25, 7:11 PM MDTSpecial Weather StatementTFXPondera49 min
Jun 25, 7:32 PM MDTSpecial Weather StatementTFXPondera, Teton, Toole58 min
Jun 25, 8:17 PM MDTSpecial Weather StatementTFXPondera, Toole43 min
Jun 25, 9:17 PM MDTSpecial Weather StatementTFXToole43 min
Jun 25, 9:23 PM MDTSpecial Weather StatementTFXTeton52 min
Jun 25, 9:50 PM MDTSpecial Weather StatementTFXPondera, Toole40 min
Jun 25, 11:05 PM MDTSpecial Weather StatementTFXLiberty40 min
Jun 25, 11:41 PM MDTSpecial Weather StatementTFXLiberty49 min
Jun 26, 1:30 AM MDTSpecial Weather StatementTFXBlaine45 min
Jun 26, 1:43 AM MDTSpecial Weather StatementTFX47 min
Jun 26, 1:52 AM MDTSevere Thunderstorm WarningTFXBlaine38 min
Jun 26, 2:27 AM MDTSevere Thunderstorm WarningTFXBlaine48 min
Jun 26, 2:30 AM MDTSpecial Weather StatementTFXPondera45 min
Jun 26, 2:34 AM MDTSpecial Weather StatementTFXLiberty41 min
Jun 26, 3:06 AM MDTSevere Thunderstorm WarningTFXGlacier, Pondera, Toole39 min
Jun 26, 3:20 AM MDTSpecial Weather StatementTFXTeton40 min
Jun 26, 3:38 AM MDTSevere Thunderstorm WarningTFXPondera, Teton37 min
Jun 26, 4:10 AM MDTSevere Thunderstorm WarningTFXChouteau, Liberty, Pondera, Teton, Toole50 min
Jun 26, 4:38 AM MDTSpecial Weather StatementTFXLiberty52 min
Jun 26, 4:57 AM MDTHigh Wind WarningTFX19 hr
Jun 26, 4:58 AM MDTSpecial Weather StatementTFXHill47 min
Jun 26, 5:32 AM MDTSpecial Weather StatementTFXHill43 min
Jun 26, 5:35 AM MDTSpecial Weather StatementTFXLiberty40 min
Jun 26, 5:37 AM MDTSpecial Weather StatementTFXLiberty38 min
Jun 26, 5:47 AM MDTSevere Thunderstorm WarningTFXChouteau, Hill, Liberty43 min
Jun 26, 6:23 AM MDTSpecial Weather StatementTFXToole52 min
Jun 26, 6:34 AM MDTSpecial Weather StatementTFXHill41 min
Jun 26, 7:01 AM MDTSevere Thunderstorm WarningTFXChouteau, Liberty, Pondera, Toole44 min
Jun 26, 7:08 AM MDTSevere Thunderstorm WarningTFXHill52 min
Jun 26, 7:13 AM MDTSevere Thunderstorm WarningTFXLiberty, Pondera, Toole47 min
Jun 26, 11:16 AM MDTSevere Thunderstorm WarningTFXGlacier, Lewis and Clark, Pondera, Teton59 min
Jun 26, 11:36 AM MDTSpecial Weather StatementTFXLewis and Clark24 min
Jun 26, 12:08 PM MDTSevere Thunderstorm WarningTFXGlacier, Pondera, Teton, Toole67 min
Jun 26, 12:22 PM MDTSpecial Weather StatementTFXCascade, Teton38 min
Jun 26, 12:42 PM MDTSevere Thunderstorm WarningTFXCascade, Chouteau, Teton63 min
Jun 26, 1:14 PM MDTSpecial Weather StatementTFXToole76 min
Jun 26, 1:41 PM MDTSevere Thunderstorm WarningTFXChouteau, Hill38 min
Jun 26, 1:46 PM MDTSpecial Weather StatementTFXLiberty29 min
Jun 26, 2:20 PM MDTSpecial Weather StatementTFXHill40 min
Jun 26, 2:32 PM MDTSevere Thunderstorm WarningTFXBlaine, Hill73 min

Nearby

Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.